Ohio, 2012Hail and Damaging Wind in Ohio, August 10, 2012
August 10, 2012 · NWS CLE · 2 events in 2 counties and zones
Low pressure tracked north across western Ohio on the morning of August 10th. This area of low pressure occluded over Lake Erie during the afternoon and pulled a cold front east across northern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked north across western Ohio on the morning of August 10th. This area of low pressure occluded over Lake Erie during the afternoon and pulled a cold front east across northern Ohio. A few thunderstorms became severe, producing strong thunderstorm winds and hail. Damage was reported in the Lake Village Campground near Andover in Ashtabula County when trees fell on cars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 10, 11:04 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 10, 11:04 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1204 PM EDT FRI AUG 10 2012
.SYNOPSIS...
A STATIONARY FRONT WILL MOVE LITTLE WHILE LOW PRESSURE MOVES EAST
ALONG THE FRONT. THE LOW WILL MOVE INTO SOUTHERN ONTARIO CANADA BY
SATURDAY MORNING FORCING A COLD FRONT THROUGH THE AREA. THE LOW
WILL MOVE NORTHEAST INTO QUEBEC AND WEAKEN BY SUNDAY MORNING. HIGH
PRESSURE IS EXPECTED TO MOVE EAST INTO THE OHIO VALLEY BY SUNDAY
MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN THE DRY
SLOT AS WEAK UPPER LEVEL SHORT WAVES ROTATE THROUGH THE TROUGH.
THE AREAL COVERAGE HAS DECREASED BUT SEVERAL SHOWERS ARE STILL
OVER THE AREA. I EXPECT MORE SHOWERS TO DEVELOP THIS AFTERNOON. A
FEW BREAKS IN THE CLOUD COVER WILL ALLOW THE SUN TO HEAT UP THE
BOUNDARY LAYER ENOUGH TO KEEP SHOWER DEVELOPMENT. I WILL ADJUST
THE PRECIPITATION FORECAST ACCORDINGLY. I AM CONCERNED ABOUT
TEMPERATURES THIS AFTERNOON. TEMPS ARE STRUGGLING WITH THE CLOUD
COVER AND PRECIPITATION OVER THE AREA. A FEW BREAKS ARE DEVELOPING
WHICH WILL ALLOW TEMPS TO RISE BUT I AM CONCERNED CURRENT FORECAST
TEMPS ARE A BIT HIGH. LAMP GUIDANCE SUGGESTS TEMPS IN THE LOW TO
MID 70S THIS AFTERNOON. I WILL SHAVE A FEW DEGREES OFF THE HIGHS
FOR THE REMAINDER OF THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
PRECIPITATION WILL GRADUALLY PULL OUT TO THE EAST TONIGHT THROUGH
SATURDAY NIGHT AS LOW PRESSURE LIFTS UP TO THE NORTHEAST AND HIGH
PRESSURE BUILDS IN FROM THE WEST. I THINK BY MID DAY SUNDAY...THE
ENTIRE FORECAST AREA SHOULD BE PRECIPITATION FREE AS HIGH PRESSURE
BECOMES DOMINANT ACROSS THE AREA.
ANOTHER WAVE OF LOW PRESSURE WILL RACE EAST TOWARD THE AREA AND
BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE FORECAST
AREA BY MONDAY INTO MONDAY NIGHT. THE BEST CHANCE APPEARS IT WILL BE
MONDAY NIGHT ACROSS THE ENTIRE AREA.
AS HIGH PRESSURE MOVES EAST...WE START TO SEE A RETURN TO SOUTHERLY
FLOW AND WARMING TEMPERATURES. I GRADUALLY WARM TEMPERATURES BACK
INTO THE UPPER 70S FOR HIGHS AND LOWER TO MIDDLE 60S FOR LOWS IN THE
WARM AIR ADVECTION.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
MODELS ARE NOW CONSISTENT BRINGING A FAST MOVING TROUGH ACROSS THE
AREA ON TUESDAY. HAVE GIVEN ALL SITES CHANCE POPS FOR THE DAY.
HIGH PRESSURE BRIEFLY WILL BUILD OVER THE REGION FOR THE MIDDLE
PORTION OF THE WEEK AND WILL TRY FOR DRY WEATHER WEDNESDAY INTO
THURSDAY. ANOTHER FAST MOVING SYSTEM WILL BE JUST TO THE WEST AT
THE END OF THE PERIOD. TEMPERATURES NEXT WEEK WILL BE SEASONABLE.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
THE SURFACE LOW CONTINUES TO MOVE N TOWARD WESTERN LAKE ERIE. IFR
CONDITIONS ARE OCCURRING TO THE WEST OF THE LOW TRACK WITH MAINLY
VFR CIGS TO THE EAST. A FEW PATCHES OF IFR REMAIN IN NE OH BUT
THESE ARE NOT EXPECTED TO PERSIST. THE BAND OF SHOWERS WILL MOVE
INTO NW PA IN AN HOUR OR TWO. THINK THERE WILL BE SCATTERED SHOWER
DEVELOPMENT IN NW OH THIS MORNING. THIS ACTIVITY WILL BE HIT OR
MISS. THE POTENTIAL EXISTS FOR THUNDERSTORM DEVELOPMENT AT THE
EAST END OF THE AREA LATER THIS AFTERNOON AND HAVE INCLUDED A
MENTION IN THE TAFS WHERE NEEDED. CIGS SHOULD BEGIN TO GO DOWN
TOWARD EVENING WITH IFR ALL AREAS BY 06Z. SE TO S FLOW WILL
CONTINUE TO THE EAST OF THE LOW TRACK WITH W TO SW FLOW ALL AREAS
BY 00Z.
.OUTLOOK...NON VFR POSSIBLE FRIDAY NIGHT AND SATURDAY ACROSS NE
OHIO INTO NW PA.
&&
.MARINE...
HAVE ADDED THE MENTION OF WATERSPOUTS TO THE LAKE FORECAST FOR
TODAY. WILL LOOK AT NEW DATA TO DETERMINE IF THEY NEED TO BE
MENTIONED TOMORROW AS WELL. NE TO E FLOW ON THE LAKE HAS BEGUN TO
INCREASE EARLY THIS MORNING. LOW PRESSURE NORTH OF DAYTON WILL
MOVE ACROSS THE CENTRAL PORTION OF LAKE ERIE TODAY. THE LOW WILL
LINGER TO THE NORTH OF THE LAKE THROUGH MIDDAY SATURDAY AND THEN
MOVE NORTHEAST TO QUEBEC BY EARLY SUNDAY. EXPECT SW TO W FLOW TO
DEVELOP ON THE LAKE LATER TODAY AS THE LOW MOVES TO THE NORTH.
SPEEDS WILL INCREASE THIS EVENING AND WILL NEED TO GO WITH A SMALL
CRAFT ADVISORY FOR MOST OF THE NEARSHORE. WILL LIKELY SEE SMALL
CRAFT CONDITIONS CONTINUE FOR MOST OF SATURDAY. CONDITIONS SHOULD
IMPROVE SUNDAY AS THE FLOW BECOMES MORE SW. SW FLOW WILL THEN
CONTINUE TILL A TROUGH CROSSES THE LAKE ON TUESDAY CAUSING THE
FLOW TO AGAIN BECOME WESTERLY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...GARNET
SHORT TERM...LOMBARDY
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA/OUDEMAN
Hazardous weather outlook, Aug 10, 2:54 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
354 AM EDT FRI AUG 10 2012
LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
110800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
354 AM EDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
LEZ061-149-169-PAZ001>003-110800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
354 AM EDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREATS WILL BE GUSTY WINDS AND POSSIBLY LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LOMBARDY
In the hours before
Local storm report, Aug 10, 8:13 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
913 AM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG LINESVILLE 41.66N 80.42W
08/09/2012 CRAWFORD PA EMERGENCY MNGR
TREES DOWN AT WEST CENTER ROAD AND MAPLE ROAD.
&&
SJAMISONThunderstorm Wind, Ashtabula
- When
- August 10, 12:15 PM EST
- Where
- Ashtabula County, 0.69 mi S of Andover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Emergency Manager
- Coordinates
- 41.610, -80.570
Emergency manager reported several trees down in the Lake Village Campground near Andover. The media confirmed the downed trees with some damage to cars in the park.
Hail, Lake
- When
- August 10, 2:46 PM EST to 3:00 PM EST
- Where
- Lake County, 1.81 mi E of Kirtland Hills to 0.58 mi S of Painesville Cncrd Ar
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.628, -81.315
Trained spotters and the general public reported dime to quarter size hail from Kirtland Hills to the Concord Airpark.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410303, 410304.